The 30th Annual CineSol Film Festival will be held at eBridge Center in Brownsville on December 2nd and 3rd. Sponsored by City of Brownsville, Mitte Cultural District, eBridge Center for Business and Commercialization, UT-RGV, Historic Cine El Rey Foundation, and Brownsville Border Film Commission.
We will be screening 57 independent films over two days! The independent films are from all over the world including 1 from Belgium, 1 from Ireland, and 15 from Spain!
Fifteen films have Rio Grande Valley connections, such as filmed in the RGV or an actor is from the RGV.
Every event is $5 except for Saturday and Sunday 7pm Screenings, which are $10. $20 for Saturday passes (Click here). $20 for Sunday passes (Click here). $40 for weekend passes (Click here). For more information, call 956-778-7267.
Our hotel sponsor is La Quinta Inn by Wyndham Brownsville North. Call 956-350-2118 now to make your reservations. Mention CineSol Film Festival to get the festival discount!! (Discount valid through November 10th). (click here for hotel link)
Saturday, December 2, 2023
12:15pm – 1:28pm. Shorts Block #1. 83 minutes. Witchfairy, The Interview, Regeneracion: The Donkey Lady, After the Rain, Ashkasha, Bichos. Room 135 Hidalgo. (Click here to purchase ticket)
12:30pm – 2:14pm. Documentary Shorts. 104 minutes. Signal, One Day at a Time, Qosqo, Echoes, Grey Horse, raulsalinas and the poetry of liberation, Black is Beautiful. Lobby Theater. (Click here to purchase ticket)
12:30pm – 1:30pm. Philosophy in Movies: How the Masters rely on big thinking for their works. Workshop by Rodrigo Moreno. The best filmmakers take big ideas from philosophical concepts that have existed for centuries and conjure a theme that makes their work percolate in people’s minds. Room 142 El Valle. (Click here to purchase ticket)
1:40pm – 3:05pm. 8th Annual Femme Frontera Showcase. Shorts. 85 minutes. Con Vista al Rio, Bailarina, Aurora and the House of Lights, Us in Octaves, The Words in Between, The Little Death, As Leaves in the Wind. Room 133 Cameron. (Click here to purchase ticket)
1:45pm – 3:28pm. Shorts Block #2. 103 minutes. Illustrated Woman, Credit, Pete and Re-Pete, Calf, Influencer, Shakespeare in Smoke, Curtain Call, The Golden Cage. Room 135 Hidalgo. (Click here to purchase ticket)
2:00pm – 3:00pm. The Future of Filmmaking – Artificial Intelligence/Virtual and Enhance Reality. Workshop by Rene Rhi. This session is designed to immerse filmmakers, enthusiasts, and students in the dynamic world of Artificial Intelligence and its transformative impact on the film industry. We’ll explore how AI is revolutionizing scriptwriting, editing, cinematography, and post-production, offering unprecedented tools for creativity and efficiency. Whether you’re a seasoned professional or an aspiring filmmaker, this session will expand your horizons and inspire new possibilities in the realm of digital storytelling. Room 142 El Valle. (Click here to purchase ticket)
2:30pm – 4:17pm. Cassandro by Roger Ross Williams. Q&A with Raul Castillo. Saúl Armendáriz, a homosexual amateur wrestler from El Paso, Texas, rises to international stardom when he creates the character Cassandro, the `Liberace of Lucha Libre.’ He upends not just the macho wrestling world, but also his own life. Theater Lobby. (Click here to purchase ticket)
3:20pm – 4:47pm. Smile As You Kill directed by Michael Sarrow. Feature. 87 minutes. With only a few months to live, a desperate man kidnaps a successful advertising director and makes one demand. Create an online campaign to pay for treatment… or share his fate. Room 133 Cameron. (Click here to purchase ticket)
3:50pm – 5:03pm. Jack Has a Plan directed by Bradley Berman. Documentary. 73 minutes. When Jack, a man with terminal brain tumor for 25 years, decides to end his life, his family and friends struggle to accept his decision. Jack’s best friend documents his three year quest to die a happy man, culminating in a permanent going away party. Room 135 Hidalgo. (Click here to purchase ticket)
5:00pm – 6:00pm. Raul Castillo Q&A. McAllen’s Raul Castillo has appeared Cassandro, Knives Out, Army of the Dead, Wrath of Man, Bless Me, Ultima Movie, Riverdale, Gotham, Vida, Looking. Room 142 El Valle. (Click here to purchase ticket)
4:30pm – 6:09pm. Thriller Shorts Block. 99 minutes. Back to Bed, Kill the Mother, The Author, Parking, Quiet, Solo un Ensayo, Strings, Mind Heist. Theater Lobby. (Click here to purchase ticket)
Doors open @ 6:30pm.
7:00pm – 8:05pm. Going Varsity in Mariachi directed by Sam Osborn & Alejandra Vasquez. Documentary. 105 minutes. RGV. In high school mariachi, musicians from South Texas reigns supreme. Under guidance of Abel Acuna, the captains of Edinburg North High School team must turn shoestring and diverse inexperienced musicians into state champions. Theater Lobby. (Click here to purchase tickets)
Sunday, December 3, 2023
12:00pm – 1:30pm. Operation Tin Man directed by Tania Romero. Documentary. 30 minutes. RGV. Film follows mental health and Gold Star Family advocate Mario Ybarra Jr., the son of fallen soldier from Weslaco, Texas who suffers intergenerational trauma from losing his father in Vietnam.
Ultimate Sacrifices: CPT Jennifer Moreno directed by Daniel Leonard Bernardi. Documentary. 60 minutes. US Army Captain Jennifer Moreno is remembered by her mentor, battled buddy, and sister as they talk about her background, career, and sacrifice. Room 133 Cameron. (Click here to purchase ticket)
12:30pm – 2:06pm. Border Cowboys directed by Jose Francisco Sanchez. Documentary. 60 minutes. RGV. In the shadow of the border, school spirit and a drive to succeed are thriving within a Brownsville high school soccer program.
Houston United directed by Juan Mejia Botero. Documentary. 36 minutes. The soccer team at Margaret Long Wisdom High School in Houston, TX, is made up of 24 players from 12 different countries. As they compete for the state title, some must face the anxiety of being undocumented in America, alongside challenges on the pitch. Theater Lobby. (Click here to purchase ticket)
12:30pm – 1:30pm. Pulling Focus: How to Become a First Assistant Camera. Workshop by Edwin Mendoza. 60 minutes. In this workshop, Edwin will go over the knowledge needed to succeed as an AC. We will learn about the responsibilities that the position entails and familiarize ourselves with the process: starting with camera prep, moving onto set responsibilities, and ending with a successful camera wrap. Room 132 El Valle (Click here to purchase ticket)
1:45pm – 3:16pm. Breaking the Code directed by Michael Flanagan. Documentary. 47 minutes. RGV. Born to rural Texas farmers in 1943, Vernon Fisher’s childhood exposure to painting was only as “something you did to houses.” By the 1980s, he was exhibiting alongside Andy Warhol and Jean-Michel Basquiat, establishing himself as one of the most important artists of the century.
Conquista directed by Robert Espericueta & Joshua Moroles. Documentary. 45 minutes. RGV. In 2012, a man calling himself “Conquista” walked into the Menil Collection Museum in Houston, Texas and spray painted over a rare 1929 Picasso painting worth a staggering $78 million. Room 133 Cameron. (Click here to purchase ticket)
2:00pm – 3:28pm. No Ordinary Campaign directed by Chris Burke. Documentary. 88 minutes. One couple’s fight to reclaim their future from a brutal disease has snowballed into a movement with resounding ramifications for the ALS community and millions of patients seeking a voice in our broken healthcare system. Room 135 Hidalgo. (Click here to purchase ticket)
2:00pm – 3:00pm. How to Get into Hollywood. Workshop by Daniel Adam Warrior. 60 minutes. How to focus on self care, making yourself valuable, Branding your character, on set etiquette, and believing in yourself. Room 132 El Valle (Click here to purchase ticket)
2:30pm – 4:05pm. Going Varsity in Mariachi directed by Sam Osborn & Alejandra Vasquez. Documentary. 105 minutes. RGV. In high school mariachi, musicians from South Texas reigns supreme. Under guidance of Abel Acuna, the captains of Edinburg North High School team must turn shoestring and diverse inexperienced musicians into state champions. Theater Lobby. (Click here to purchase ticket)
3:30pm – 5:15pm. Confessions of a Good Samaritan directed by Penny Lane. Documentary. 95 minutes. Director Penny Lane’s decision to become a “Good Samaritan” by giving one of her kidneys to a stranger – someone she’s never met, and never will meet – launches her on an intimate and unexpectedly funny quest to understand the nature of altruism. Room 133 Cameron. (Click here to purchase ticket)
3:45pm – 5:15pm. On Guard: A Story of American Youth directed by Allen Otto. Documentary. 84 minutes. Set in El Paso, Texas, the film takes viewers into the hierarchal hallways of Bel Air High School where a determined, all-female team of students are brought together by their passion for the All-American sport of Color Guard. Room 135 Hidalgo. (Click here to purchase ticket)
4:30pm – 6:10pm. Shorts Block #3. 100 minutes. At the Back of Beyond, El Gato Feo, Looking Back, Whatever It Takes, The Apprentice, Third Country, The Kill Floor. Theater Lobby. (Click here to purchase ticket)
Doors open at 6:30pm.
7:00pm. 17th Annual 36 Hour Film Race Results and Award Ceremony. Theater Lobby. (Click here to purchase ticket)